Thunderstorm Wind, Washington
- When
- July 26, 5:05 PM CST
- Where
- Washington County, Haddam
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.850, -97.300
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 26, 2:18 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 318 PM CDT FRI JUL 26 2002 HEAT AND HUMIDITY MAIN CONCERNS THIS FORECAST... BOUNDARY NEAR THE NEBRASKA BORDER THIS AFTERNOON LIFTING SLOWLY NORTHWARD. BOUNDARY WILL LIKELY FOCUS THUNDERSTORMS NEAR THE NEBRASKA BORDER BY EARLY EVENING. WILL KEEP A CHANCE FOR THUNDERSTORMS GOING THERE AND SLIGHT CHANCE FOR THE NEXT COUPLE OF ROWS OF COUNTIES. WAVE MOVING ACROSS EASTERN COLORADO ON PROFILERS WILL CONTINUE EASTERLY ACROSS NEBRASKA TONIGHT. THIS MAY HELP TO KEEP THUNDERSTORMS GOING OVERNIGHT WHICH MAY SLIP SOUTH INTO NORTHERN KANSAS. 700-500 MB TROF TO MOVE ACROSS CWA SATURDAY MORNING SO WILL LEAVE A SLIGHT CHANCE FOR SHOWERS. THERMAL BOUNDARIES MAY BE PRESENT ACROSS THE CWA SATURDAY AND MAY PROVIDE FOCUS IN THE AFTERNOON. THUS WILL MENTION A SLIGHT CHANCE FOR THE AFTERNOON/EVENING AS WELL. SHORTWAVE MOVING ON SHORE OUT WEST IS FORECAST TO MOVE ACROSS KANSAS ON SUNDAY AND SUNDAY NIGHT. BEST CHANCE LOOKS LIKE SUNDAY NIGHT INTO MONDAY AS FRONTAL BOUNDARY MOVES THOUGH. REST OF THE WEEK LOOKING DRY WITH A RETURN OF HOT WEATHER BY THE END OF THE WEEK. RIDGE BUILDS INTO THE CENTRAL PLAINS AND CRANKS UP THE HEAT. TEMPERATURES ON SATURDAY MAY BE DICTATED BY AMOUNT OF CLOUDS, BUT SHOULD STILL REACH THE LOW 100S MOST PLACES. HEAT INDICES WILL STAY UP TONIGHT NEAR 80 WITH 105 TO 110 EXPECTED ON SATURDAY AFTERNOON. WILL ISSUE A HEAT ADVISORY FOR MOST OF THE EASTERN HALF OF THE CWA. .TOP...HEAT ADVISORY THROUGH SATURDAY MAINLY SOUTH OF A LINE FROM MINNEAPOLIS TO CLAY CENTER TO HORTON.
KSZ008>012-020>024-026-034>040-054>056-058-059-262200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1245 PM CDT FRI JUL 26 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT, MAINLY ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT, MAINLY ALONG AND TO THE NORTH OF INTERSTATE 70. THUNDERSTORMS COULD DEVELOP ALONG A BOUNDARY WHICH IS SITUATED FROM NEAR CONCORDIA TO NEAR HIAWATHA. ANY THUNDERSTORMS THAT ARE ABLE TO FORM SHOULD ONCE AGAIN DEVELOP EXPLOSIVELY, SIMILAR TO YESTERDAY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREAT. THE THUNDERSTORMS FROM LAST NIGHT HAVE CREATED A BOUNDARY. THIS BOUNDARY WAS LOCATED FROM NEAR CONCORDIA TO NEAR HIAWATHA THIS AFTERNOON. STRONG DAYTIME HEATING WILL COMBINE WILL PLENTY OF LOW LEVEL MOISTURE TO CREATE AN UNSTABLE ATMOSPHERE. HOWEVER THUNDERSTORM DEVELOPMENT WILL HAVE TO OVERCOME A CAP IN THE ATMOSPHERE. THUNDERSTORMS THAT DO DEVELOP SHOULD FORM ALONG THE BOUNDARY. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. WOLTERS
The Grand Island radar (KUEX), 110 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303599, 5303600, 5303601.